I have been on metformin 500mg 1 a day. I am still picking up weight. I don't have sweet stuff but i have cravings. I feel tired and hungry all the time and i get palpitations
Ok, Metformin is a systemic drug and takes about 3 weeks or more to become fully effective. It does not have anything to do with the amount of goodies we eat. It works more on the liver preventing it from dumping a bunch of stored glucose on the system and it makes the body use the available insulin more effectively, but does not lower glucose levels at all. It works on all the endocrine system hormone levels.it as a side effect CAN induce weight gain but the sugar cravings are usually diet related(due to not having any sugar)
NOTHING! Nothing happens when we take metformin and goodies! And YES! My endocrinologist recommended an occasional serving of pure sin!! He said it makes life a lot more tolerable on a restricted carbohydrate food plan. He was specifically refering to the lovely chocolate cakes!
You need to go see another doctor and have them up the dosage for you. I have been taking 500mg for 6 months now and haven't shed a single pound of weight. I am extremely active and am so strict with my diet, but I have PCOS. I went to see a doctor last night and she changed my life. She told me taking 500mg of metformin is as if im taking a placebo pill.. it does nothing. She started on 500 mg 3 times a day. Today is my first day, I'm feeling hopeful finally! Trust me, you need a higher dosage. My doctor laughed last night and her exact words were "who's the dumb idiot that prescribed 500 mg once a day... its a joke"
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Apr 2010 • 2 answers
Posted 20 Dec 2016 • 1 answer
Metformin - What should your blood sugar testing on a monitor read if you are a diabetic and taking?
Posted 12 Jul 2017 • 2 answers
Posted 2 Oct 2017 • 0 answers
Posted 19 Apr 2018 • 0 answers